Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Seung-Young Lee 2 Articles
The Fatal Paraquat Poisoning Through Skin Abrasion -Case Report-
Sung-Eun Kim, Jun-Hwi Cho, Seung-Whan Cheon, Seung-Young Lee, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Hee-Cheol Ahn, Moo-Eob Ahn, Taek-Gun Ok, Chan-Woo Park
J Korean Soc Clin Toxicol. 2005;3(2):122-125.   Published online December 31, 2005
  • 66 View
  • 0 Download
AbstractAbstract PDF
Paraquat, is a widely used for its great effect as a herbicide. But the mortality rate by paraquat intoxication is known to be very high. It is thought to act by changing form to superoxide and peroxide free radical. Almost paraquat intoxication is through ingestion. A few intoxication of paraquat is through skin absorption. But there was no known death case through skin absorption. We experienced a case of a expired patient by paraquat intoxication through skin abrasion and scratching wound. A 75-year-old man was visited emergency room after motorcycle accident during transporting paraquat. He has multiple abrasion and scratching wound on extremities, and pelvic bone fracture. There was no evidence of ingestion of paraquat. But serum/urine gramoxone level was all positive. In spite of wound irrigation and hemoperfusion, his condition was been gone form bed to worse. 2 days after, multiple organ failure and the respiratory arrest were developed and he was expired. Paraquat intoxication through skin wound is extremely dangerous and death by that could possibly happen
The Clinical Aspects of Wild Plant Poisoning
Taek-Gun Ok, Chan-Woo Park, Jun-Hwi Cho, Seung-Whan Cheon, Seung-Young Lee, Sung-Eun Kim, Ki-Hoon Choi, Ji-Hoon Bae, Jeong-Yeul Seo, Hee-Cheol Ahn, Moo-Eob Ahn, Byung-Ryul Cho, Yong-Hoon Kim
J Korean Soc Clin Toxicol. 2005;3(2):79-85.   Published online December 31, 2005
  • 63 View
  • 0 Download
AbstractAbstract PDF
Purpose: With the recent boom in 'eating healthy', many adults are interested in dieting to prevent future diseases. However only well trained experts can distinguish between what are edible vegetables and herbs from their poisonous look-alikes. In cases where a patient unknowingly ingests a poisonous herb, is caught off guard by the poisonous side effects that occur because of their lack of knowledge of what they have ingested. This paper will focus on the need to educate the public about the risks involved with ingesting wild vegetables and herbs and study the emergency diagnosis and treatment of poisoned patients that enter the emergency room. Method: This study was done in the spring of 2004 (from March to May) in the Kangwon Young-Seo districts of Korea. 15 subjects used in this study, entered the emergency room showing signs of toxic symptoms. Data was collected by examining subject's records. Additional data was collected by collaborating with physicians in the hospital that diagnosed and treated the subjects. Identifying the poisonous vegetable or herb is the first step to proper diagnosis and treatment. Subjects admitted to the emergency room, underwent a battery of tests: laboratory examination, ECG, radiological exam and etc. Results: The demographics of the study encompassed subjects with the average age of $50{pm}19$ years old. There were 10 men and 5 women. Common symptoms of this study included; gastrointestinal symptoms such as nausea, vomiting, epigastric pain and so on. In the case of Caltha palustris ingestion, additional symptoms were present; bradycardia and hypotension which lasted for a long time. While cases that ingested Scopolia parviflora had little effect on vital signs but manic episodes lasted for about three days. Veratrum patulum ingestion showed signs of bradycardia and hypotension but contrary to Caltha palustris recovery was shorten by treating with dopamine. However, dizziness, headache and paresthesia of the extremities continued for a long time. Finally Sium ninsi ingestion showed visual disturbance, paresthesia of the extremities, dizziness as their initial symptoms. Conclusion: The risks involved with ingesting wild plants without the proper knowledge can lead to serious side effects and steps need to be taken to educate the public. In addition, all emergency physicians need to have a working knowledge of the symptoms and signs associated with ingesting toxic wild plants and need to treat accordingly.

JKSCT : Journal of The Korean Society of Clinical Toxicology